Thunderstorm Wind, Bourbon
- When
- June 4, 5:12 AM CST
- Where
- Bourbon County, Devon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.917, -94.817
Severe thunderstorm wind gusts downed powerlines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 4, 3:16 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 416 AM CDT SAT JUN 4 2005 .DISCUSSION... APOLOGIZE FOR THE LATE AFD...LOTS TO EXAMINE THIS BUSY MORNING. THE STRING OF CHALLENGING FORECASTS CONTINUES. THE RAIN SHIELDS CONTINUE TO HOLD STRONG FOR SPRINGFIELD AND POINTS EASTWARD. IN THE PAST 20 DAYS THERE HAS ONLY BEEN ONE DAY WITH MEASURABLE PRECIPITATION...AND THAT ONE DAY WE ONLY HAD 0.07. UNFORTUNATELY RAIN CHANCES FOR SPRINGFIELD AND POINTS EASTWARD REALLY DONT LOOK ALL THAT EXCITING...THOUGH THEY ARENT ZERO SO THERE IS SOME HOPE. FOR TODAY...WEAKENING SHORTWAVE OVER NE KS/EASTERN NEBRASKA WILL CONTINUE TO LIFT NORTHWARD AND AWAY FROM THE AREA. SOUTHERLY COMPONENT TO THE UPPER LEVEL FLOW HAS KEPT THE CIRRUS BLOW OFF GENERALLY NORTH OF THE CONVECTION AND THIS TREND SHOULD CONTINUE. SLIGHTLY ELEVATED CONVECTION HAS BEEN FIRING OVER SOUTHERN KANSAS EARLY THIS MORNING...LIKELY NEAR THE 925MB FRONT JUDGING BY REGIONAL PROFILER DATA. WHATEVER IS LEFT OF THIS CONVECTION WILL LIKELY CLIP OUR NORTHWEST COUNTIES THIS MORNING BUT SHOULD GENERALLY BE DIMINISHING. WE SHOULD SEE A BREAK IN CONVECTION AROUND MIDDAY INTO THE AFTERNOON AS LOW LEVEL JET WEAKENS. THIS CONVECTION COULD LEAVE BEHIND AN OUTFLOW BOUNDARY AND ISOLATED CONVECTION COULD FIRE ALONG THAT LATE THIS AFTERNOON SO KEPT SOME SLIGHT CHANCE POPS GOING NORTH OF 44 LATE THIS AFTERNOON. BY LATE AFTERNOON...ALL EYES WILL LIKELY BECOME FOCUSED TO THE WEST AS A UNSEASONABLY STRONG UPPER LOW OVER COLORADO EARLY THIS MORNING MOVES INTO THE PLAINS. SHARPENING TROUGH/DRY LINE WILL LIKELY BE THE FOCUS FOR EXPLOSIVE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AS NEAR 70F DEWPOINTS ARE ADVECTED NORTHWARD BENEATH VERY STEEP MID LEVEL LAPSE RATES. SPEED MAX ROTATING AROUND THE BASE OF THE TROUGH WILL LEAD TO VERY STRONG VERTICAL SHEAR PROFILES FAVORABLE FOR SUPERCELLS. AT THIS TIME...IT APPEARS AS THOUGH CONVECTIVE INITIATION WILL TAKE PLACE WELL WEST OF THE SGF CWA...WITH SUPERCELLS MOVING EASTWARD TOWARD THE AREA. ALTHOUGH SEVERAL PARAMETERS APPEAR TO BE COMING TOGETHER FOR A SIGNIFICANT SVR WX EPISODE IN OUR WESTERN CWA THIS EVENING...THERE ARE SEVERAL COMPLICATING FACTORS AS WELL. FIRST...AMPLE SUNSHINE TODAY SHOULD ALLOW FOR HIGHS TO CLIMB INTO THE LOWER TO MIDDLE 90S...WITH ONLY A GRADUAL FALL IN TEMPS THIS EVENING. THIS WILL LEAD TO LARGE TEMP/DEWPOINT SPREADS AND INCREASE THE POTENTIAL FOR COLD REAR FLANK DOWNDRAFTS WHICH WOULD BE UNFAVORABLE FOR A SIGNIFICANT TORNADO THREAT. ALSO...THE SUNSHINE SHOULD ALSO ALLOW FOR DEEP MIXING WHICH COULD CAUSE SOME OF THE SURFACE MOISTURE TO MIX OUT THIS AFTERNOON. NEXT...VERY LOW SOIL MOISTURE CONTENT MAY ALSO CUT DOWN ON SURFACE MOISTURE AND SUBSEQUENT INSTABILITY OVER ALL BUT FAR WESTERN PORTIONS OF THE CWA. FINALLY...RIGHT MOVING SUPERCELLS WILL LIKELY MOVE ENE AT ABOUT 20KT...SO SOURCE REGION FOR CONVECTION OVER EASTERN PORTIONS OF THE CWA WILL BE JUST EAST/SOUTHEAST OF OKC. THAT IS A LONG TREK FOR THOSE STORMS TO MAKE AND THEY PROBABLY WOULDNT ARRIVE UNTIL WELL AFTER MIDNIGHT...AND BY THEN THERE MAY NOT BE MUCH LEFT TO THEM. WILL FOCUS THE SVR POTENTIAL IN THE MORNING HWO OVER FAR WESTERN PORTIONS OF THE CWA WITH HAIL/WIND THE PRIMARY THREATS...THOUGH THE TORNADO THREAT IS NOT ZERO. SURFACE TROUGH IS THEN FORECAST TO LAY OUT ACROSS THE CWA SUNDAY WITH POTENTIAL FOR ADDITIONAL CONVECTION SUNDAY AFTERNOON AND EVENING ALONG THE BOUNDARY. MODERATE TO STRONG INSTABILITY SHOULD BE PRESENT...HOWEVER THERE DOESNT APPEAR TO BE A STRONG SHORT WAVE COMING THROUGH AND VERTICAL WIND SHEAR PROFILES WOULD ONLY SUPPORT MULTICELLULAR CONVECTION. NO TIME TO MAKE ANY CHANGES OR EVEN LOOK AT MUCH BEYOND SUNDAY THIS MORNING. IZZI && .AVIATION... FOR 06Z TAFS...WILL CONTINUE TO KEEP PRECIP OUT OF SPRINGFIELD TAF FOR NOW WITH MAIN AREA OF CONVECTION STILL A FEW COUNTIES WEST OF OUR FORECAST AREA AND STORM CELL MOVEMENT TO THE NORTHEAST. THE JOPLIN AIRPORT SHOULD SEE SOME PRECIP BETWEEN 10Z AND 14Z BEFORE STORM COMPLEX WEAKENS LATER THIS MORNING. OTHERWISE BUMPED SOUTHEAST WIND SPEEDS UP SLIGHTLY AT SPRINGFIELD FOR FUNNEL EFFECT. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH FOR VERNON COUNTY THROUGH THIS MORNING. .KS...FLASH FLOOD WATCH FOR BOURBON...CHEROKEE AND CRAWFORD COUNTIES THROUGH THIS MORNING. WFO SGF
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 AM CDT SAT JUN 4 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
611 AM CDT SAT JUN 4 2005
...SEVERE THUNDERSTORMS POSSIBLE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
TORRENTIAL RAINFALL THAT COULD LEAD TO FLASH FLOODING.
HAIL TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS TO 70 MPH.
AND POSSIBLY AN ISOLATED TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING MAINLY NORTHWEST
OF INTERSTATE 44.
SEVERE THUNDERSTORMS ARE THEN FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE OUTLOOK AREA THIS EVENING...SLOWLY SPREADING
EASTWARD ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL AFFECT NORTHERN AND WESTERN PORTIONS
OF THE OUTLOOK AREA THIS MORNING. THE PRIMARY HAZARD FROM THESE
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE. HEAVY RAINFALL COULD LEAD TO
FLASH FLOODING OVER SOUTHEAST KANSAS WHERE HEAVY RAIN YESTERDAY
LEFT THE GROUND SATURATED.
SUPERCELL THUNDERSTORMS ARE FORECAST TO DEVELOP TO THE WEST OF THE
REGION LATE THIS AFTERNOON...PUSHING EASTWARD INTO FAR WESTERN
PORTIONS OF THE OUTLOOK AREA BY EARLY TO MID EVENING. THESE
THUNDERSTORMS MAY WEAKEN SOME BEFORE MOVING INTO THE OUTLOOK
AREA...HOWEVER PRESENT INDICATIONS ARE THAT SOME OF THE
THUNDERSTORMS WILL REMAIN SEVERE. THE HIGHEST TORNADO POTENTIAL
WILL BE WEST AND NORTHWEST OF THE OUTLOOK AREA...HOWEVER THE
TORNADO THREAT IS NOT ZERO TONIGHT WEST OF HIGHWAY 13. THE
GREATEST SEVERE WEATHER THREAT SHOULD BE VERY LARGE HAIL...TO THE
SIZE OF GOLF BALLS OR LARGER...AS WELL AS DAMAGING WINDS IN EXCESS
OF 65 MPH.
IF THE THUNDERSTORMS PERSIST INTO THE OVERNIGHT HOURS
TONIGHT...THEN THEY WOULD LIKELY SPREAD EASTWARD ACROSS CENTRAL
AND EASTERN PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS WILL
LIKELY BEGIN TO WEAKEN BY LATE EVENING AND OVERNIGHT WITH A
DECREASING THREAT OF SEVERE WEATHER AS THEY MOVE EASTWARD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. IN ADDITION TO LOCALLY
HEAVY RAINFALL...ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT AND STORM SPOTTERS ARE URGED TO RELAY REPORTS
OF FLOODING THIS MORNING TO THE NATIONAL WEATHER SERVICE.
ALSO...SPOTTER ACTIVATION WILL PROBABLY BE NEEDED TONIGHT...MAINLY
WEST OF HIGHWAY 13.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 AM CDT SAT JUN 4 2005 MOZ067-040930- ST. CLAIR- 338 AM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 430 AM CDT... AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EL DORADO SPRINGS...OR 20 MILES NORTHWEST OF STOCKTON...AND MOVING NORTHEAST AT 35 MPH. PEOPLE IN ST. CLAIR COUNTY...INCLUDING THE CITIES OF OSCEOLA AND LOWRY CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. TERRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 AM CDT SAT JUN 4 2005 KSZ073-097-101-041000- BOURBON-CHEROKEE-CRAWFORD- 359 AM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED SEVERE THUNDERSTORM WATCH 388 TO EXPIRE FOR THE FOLLOWING AREA... IN KANSAS THIS CANCELS 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... THIS INCLUDES THE CITIES OF...BAXTER SPRINGS...COLUMBUS... FORT SCOTT AND PITTSBURG. TERRY
The Pleasant Hill radar (KEAX), 110 km away, was scanning. The volume nearest the first event began at 11:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed powerlines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455251.